MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTR71, KII 12X150 Z-THR OPT SEP SYS 6/BX; GCJ

APPLIED MEDICAL RESOURCES CTR71, KII 12X150 Z-THR OPT SEP SYS 6/BX; GCJ
Model Number CTR71
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: laparoscopic esophagectomy.Event description: " this is a complaint from the market.(b)(4).Please refer to the complaint sheet for investigation.Sleeve damaged report from the sales rep laparoscopic esophagectomy procedure was preformed.The trocar was used as camera port.During removing the trocar from the patient, the distal end of the cannula was fragmented around two to three increments of the thread design part from the distal.The distance between ribs was narrower than general patient's.Other than that, the procedure had no anomaly such as applying an excessive force to the trocar in the customer's technique.The customer was unaware of the detail about when the incident occurred.Fragments fell off inside abdominal cavity, but they were removed from the patient.No injury and less bleeding.Initial investigation report by [distributor]: the event unit was returned to [distributor] and visually inspected.The threading part of the cannula was fragmented(fig.1).The three fragments were returned(fig.2).The sizes are respectively approx.9.0 mm x 4.0 mm, 4.0 mm x 2.0, 2.0 mm x 1.0 mm.Three fragments matched the missing locations on the sleeve in shape.However, we still noted a missing location on the sleeve.The fragments for the missing location were not returned to us.The unit will be returned to amr for further evaluation.(b)(4)." type of intervention: unknown.Patient status: "the patient status is ok now.".
 
Additional Manufacturer Narrative
The cannula of the event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant's experience of a fractured cannula.Based on the condition of the returned unit, it is likely that the reported event was caused by lipid exposure, which could cause the cannula to be more prone to fractures.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
CTR71, KII 12X150 Z-THR OPT SEP SYS 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6824759
Report Number2027111-2017-01955
Device Sequence Number851794
Product Code GCJ
UDI-Device Identifier00607915125042
UDI-Public(01)00607915125042(17)190810(30)01(10)1276913
Combination Product (Y/N)N
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/10/2019
Device Model NumberCTR71
Device Catalogue Number101063601
Device Lot Number1276913
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2017
Supplement Date Received by Manufacturer08/01/2017
Initial Report FDA Received Date08/28/2017
Supplement Report FDA Received Date09/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1